Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 13, 2015, 12:35 PM MDT for Garfield County, Kane County, Utah. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 12:35 PM MDT (18:35 UTC)
- Expired
- Jun 13, 2015, 7:30 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 72 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318
WGUS55 KSLC 131835
FFWSLC
UTC017-025-140130-
/O.NEW.KSLC.FF.W.0026.150613T1835Z-150614T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1235 PM MDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN GARFIELD COUNTY IN UTAH...
CENTRAL KANE COUNTY IN UTAH... SPECIFICALLY FOR THE BUCKSKIN
GULCH...PARIA RIVER AND SKUTUMPAH ROAD...
* UNTIL 730 PM MDT SATURDAY
* AT 1229 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN OVER THE HEADWATERS OF BOTH BUCKSKIN GULCH AND THE
PARIA RIVER. RADAR ESTIMATES INDICATE THAT UP TO ONE AND ONE HALF
INCH OF RAIN HAS ALREADY FALLEN ACROSS SOME PORTIONS OF THESE
DRAINAGES.
* THESE FLOOD WAVES ARE EXPECTED TO BE LONG RUNNING DUE TO SATURATED
SOILS AND DOWNSTREAM MOVEMENT OF THESE STRONG THUNDERSTORMS. THE
FLOOD WAVES ARE EXPECTED TO CONTINUE TO TRACK FROM THE UPPER
PORTIONS OF THE BUCKSKIN AND PARIA HEADWATERS SOUTH TO THE
UTAH/ARIZONA BORDER OVER THE NEXT SEVERAL HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANNONVILLE AND KODACHROME BASIN STATE PARK...LICK WASH...THE
SKUTUMPAH ROAD...BUCKSKIN GULCH AND THE PARIA RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. DRY
WASHES...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3752 11219 3759 11209 3752 11198 3700 11182
3700 11205 3709 11219 3741 11229 3744 11218
$$
GM2 follow-up statements
408
WGUS75 KSLC 132205
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 PM MDT SAT JUN 13 2015
UTC017-025-140130-
/O.CON.KSLC.FF.W.0026.000000T0000Z-150614T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
405 PM MDT SAT JUN 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
SATURDAY FOR SOUTHERN GARFIELD AND CENTRAL KANE COUNTIES...
SPECIFICALLY FOR THE BUCKSKIN GULCH...PARIA RIVER AND SKUTUMPAH
ROAD...
AT 359 PM MDT...EARLIER THIS AFTERNOON STRONG THUNDERSTORMS PRODUCED
VERY HEAVY RAINFALL OVER THE UPPER HEADWATERS OF THE PARIA RIVER AND
BUCKSKIN GULCH AREAS...INCLUDING THE SKUTUMPAH ROAD. RADAR ESTIMATES
INDICATED THAT UP TO ONE AND ONE HALF INCHES OF RAIN FELL ACROSS
PORTIONS OF THESE DRAINAGES IN A VERY SHORT PERIOD.
THE FLOOD WAVES ARE EXPECTED TO BE LONG RUNNING DUE TO SATURATED
SOILS AND DOWNSTREAM MOVEMENT OF THESE EARLIER THUNDERSTORMS. THE
FLOOD WAVES ARE EXPECTED TO CONTINUE TO TRACK FROM THE UPPER
PORTIONS OF THE BUCKSKIN AND PARIA HEADWATERS SOUTH TOWARDS THE
UTAH/ARIZONA BORDER OVER THE NEXT SEVERAL HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANNONVILLE AND KODACHROME BASIN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN. DRY
WASHES...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3752 11219 3759 11209 3752 11198 3700 11182
3700 11205 3709 11219 3741 11229 3744 11218
$$
GM056
WGUS75 KSLC 140125
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
720 PM MDT SAT JUN 13 2015
UTC017-025-140130-
/O.EXP.KSLC.FF.W.0026.000000T0000Z-150614T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
720 PM MDT SAT JUN 13 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN GARFIELD AND CENTRAL KANE
COUNTIES WILL EXPIRE AT 730 PM MDT...
RUNOFF FROM EARLIER PRECIPITATION HAS ENDED IN THE BUCKSKIN GULCH
AND PARIA RIVER DRAINAGES AND ALONG THE SKUTUMPAH ROAD.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER WATER LEVELS IN THESE DRAINAGES MAY CONTINUE TO BE ELEVATED
INTO TONIGHT AND ANY PERSONS IN THESE AREAS ARE URGED TO REMAIN
CAUTIOUS NEAR THESE WATERWAYS.
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 3752 11219 3759 11209 3752 11198 3700 11182
3700 11205 3709 11219 3741 11229 3744 11218
$$
PWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:35 AM MDT, 3 hours earlier.
Area forecast discussion, Jun 13, 9:35 AM MDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 935 AM MDT SAT JUN 13 2015 .SYNOPSIS...WEAK HIGH PRESSURE WILL REMAIN OVER THE REGION THIS WEEKEND...BRINGING A WARMING AND DRYING TREND. A WEAK WEATHER DISTURBANCE WILL CROSS NORTHERN UTAH ON MONDAY. && .DISCUSSION...ANOTHER SUNNY MORNING HAS DEVELOPED ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING...WITH RELATIVE HIGH PRESSURE OVER THE ROCKIES AS THE PACIFIC LOW EXITS INTO THE PLAINS...AND A LONGWAVE TROUGH REMAINS WELL NORTH OF THE AREA OVER MONTANA AND CANADA. DRIER AIR CONTINUES TO FILTER INTO THE CWA FROM THE NORTH AND WEST...AND DEW POINTS HAVE RESPONDED APPROPRIATELY OVER THE LAST 24 HOURS. ONE PLACE THERE IS STILL SOME LINGERING MOISTURE IS IN THE FAR SOUTHEASTERN PORTIONS OF THE CWA...AND THAT IS WHERE THE BEST COVERAGE OF CONVECTIVE ACTIVITY IS EXPECTED TODAY...PERHAPS INITIATING OFF THE SOUTHERN PORTION OF UTAHS SPINE AND DRIFTING TO THE SOUTHEAST. OTHER THAN THAT ISOLATED TO WIDELY SCATTERED ACTIVITY...ANOTHER SUNNY AND WARM DAY IS EXPECTED IN MOST LOCATIONS...WITH MAX TEMPS GENERALLY ABOUT 5 DEGREES FAHRENHEIT ABOVE CLIMATOLOGICAL NORMALS. UPDATED THE FORECAST THIS MORNING TO INCREASE CLOUD COVER IN THE EASTERN PORTIONS OF THE CWA...WHERE SOME CLOUDS WERE LINGERING THROUGH THE MORNING HOURS. MAY ALSO UPDATE THE FORECAST SHORTLY TO ADD SOME ISOLATED THUNDERSTORMS OVER THE CENTRAL AND SOUTHERN MOUNTAINS BETWEEN 1530Z AND 18Z...AS CONVECTION LOOKS TO BE STARTING EARLIER THAN PREVIOUSLY ANTICIPATED. && .AVIATION...THE SOMEWHAT DRIER AND MORE STABLE WESTERLY FLOW ALOFT ACROSS NORTHERN UTAH WILL KEEP SKIES CLEAR AT THE KSLC TERMINAL THROUGH THE TAF PERIOD. LIGHT SOUTHEAST WINDS WILL TAKE A TURN TO THE NORTHWEST BETWEEN 17Z AND 18Z...THEN RETURN TO THE SOUTHEAST AROUND 03Z TO 04Z THIS EVENING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SCHOENING AVIATION...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 13, 3:09 AM MDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 309 AM MDT SAT JUN 13 2015 UTZ001>016-019>021-517-518-WYZ021-141300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 309 AM MDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...WITH GREATEST COVERAGE SOUTH OF INTERSTATE 70. LOCALLY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LINGERING MOISTURE WILL CONTINUE TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY...MAINLY ACROSS SOUTH CENTRAL UTAH SUNDAY AND NORTHERN UTAH MONDAY. TEMPERATURES WILL CLIMB INTO THE 90S AND LOW 100S ACROSS THE REGION FOR THE FIRST HALF OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:53 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.